Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 14, 2015, 8:30 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 8:30 PM MDT (02:30 UTC)
- Expired
- Aug 14, 2015, 9:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 190 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS55 KCYS 150230
SVRCYS
WYC009-027-150300-
/O.NEW.KCYS.SV.W.0177.150815T0230Z-150815T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 900 PM MDT
* AT 830 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
MANNING RANCH...OR 37 MILES NORTHWEST OF LUSK...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4305 10489 4318 10506 4348 10478 4328 10447
TIME...MOT...LOC 0230Z 224DEG 26KT 4320 10489
HAIL...1.00IN
WIND...60MPH
$$
MAZUR2 follow-up statements
629
WWUS55 KCYS 150248
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
848 PM MDT FRI AUG 14 2015
WYC009-150258-
/O.CAN.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
CONVERSE WY-
848 PM MDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0248Z 226DEG 24KT 4326 10477
$$
WYC027-150300-
/O.CON.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
NIOBRARA WY-
848 PM MDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...
AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF DULL CENTER...OR 38 MILES NORTHWEST OF LUSK...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0248Z 226DEG 24KT 4326 10477
HAIL...1.00IN
WIND...60MPH
$$
MAZUR479
WWUS55 KCYS 150259
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT FRI AUG 14 2015
WYC027-150309-
/O.EXP.KCYS.SV.W.0177.000000T0000Z-150815T0300Z/
NIOBRARA WY-
859 PM MDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIOBRARA COUNTY
WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4315 10477 4325 10489 4348 10478 4328 10447
TIME...MOT...LOC 0255Z 224DEG 26KT 4326 10477
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:22 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 6:22 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MDT FRI AUG 14 2015 .UPDATE... ISSUED AT 555 PM MDT FRI AUG 14 2015 GRIDDED FORECASTS UPDATED TO ACCOUNT FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PRIMARILY ALONG AND WEST OF INTERSTATE 25. STILL EXPECTING A GRADUAL DECREASE IN AREAL COVERAGE WITH LOSS OF DAYTIME HEATING. UPDATE ISSUED AT 441 PM MDT FRI AUG 14 2015 SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN AREAL COVERAGE ACROSS SOUTHERN ALBANY AND WESTERN LARAMIE COUNTIES...THUS WE HAVE BOOSTED POPS IN THESE LOCALES. GRIDDED FORECASTS UPDATED. UPDATE ISSUED AT 357 PM MDT FRI AUG 14 2015 WSR-88D REFLECTIVITY LOOPS FROM CHEYENNE AND RIVERTON RADARS INDICATING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ONGOING ACROSS NORTHERN CARBON COUNTY OF WYOMING MAINLY NORTH OF INTERSTATE 80...AND LIGHTNING DETECTION SHOWS THIS AS WELL...THUS WE HAVE BUMPED UP THE POPS FOR NORTHERN CARBON COUNTY THROUGH THE AFTERNOON HOURS AND WILL CHECK TRENDS AROUND SUPPERTIME TO SEE WHAT OTHER GRIDDED CHANGES WILL NEED TO BE MADE. OTHERWISE...GRIDDED FORECASTS ARE IN NICE SHAPE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 150 PM MDT FRI AUG 14 2015 FORECAST CHALLENGES DEAL WITH POSSIBLE RED FLAG CONDITIONS SATURDAY...FOLLOWED BY PRECIP CHANCES/LOCATIONS SATURDAY NIGHT INTO MONDAY. SEE FIRE WEATHER DISCUSSION BELOW FOR POSSIBLE RED FLAG CONCERNS. CURRENTLY...HIGH PRESSURE CENTERED OVER WEST CENTRAL COLORADO THIS AFTERNOON. COLD FRONT OVER NORTHERN MONTANA THIS AFTERNOON. SOME CONVECTION DEVELOPING ON MOSAIC RADAR EARLY THIS AFTERNOON WITH A FEW STRIKES OBSERVED OVER SOUTHERN CARBON COUNTY. MORE NUMEROUS STRIKES OBSERVED OVER NORTHERN COLORADO. SO FAR...AREAS ALONG AND EAST OF THE LARAMIE RANGE HAVE REMAINED ECHO FREE...WITH LATEST SPC MESOANALYST PAGE SHOWING SBCAPE AROUND 1500 J/KG. MID LEVEL CAP REMAINS IN PLACE FROM SOUNDINGS EAST OF THE LARAMIE RANGE AND DO NOT REALLY BREAK THROUGH THE AFTERNOON. WILL CONTINUE TO MONITOR FOR LATE AFTERNOON CONVECTION. ATTENTION TURNS TO TONIGHT. GFS 700MB WINDS BEGIN TO INCREASE TONIGHT...INCREASING TO 30KTS ACROSS CARBON AND ALBANY COUNTIES AND THE SOUTH LARAMIE RANGE. THIS IN RESPONSE TO AN UPPER SHORTWAVE MOVING INTO NORTHERN MONTANA. BY SATURDAY MORNING...ASSOCIATED COLD FRONT LOOKS TO BE SITUATED ROUGHLY FROM GILLETTE TO CASPER TO EVANSTON. LOOKS LIKE FAIRLY STRONG WINDS FIRE WEATHER WISE BEGINNING AROUND 9AM AND PERSISTING THROUGH MID AFTERNOON. NAM...ECMWF AND SREF GUIDANCE SHOWING FAIRLY WIDESPREAD PRECIP DEVELOPING ACROSS THE CWFA SATURDAY AFTERNOON. HAVE MAINTAINED CHANCE POPS ACROSS THE CWFA FOR LATE SATURDAY AFTERNOON AND BUMPED POPS UP TO LIKELY FOR THE MOUNTAINS OUT WEST. THERE IS GOING TO BE A SMALL RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AS NAM CAPE FORECAST SHOWING A SMALL WINDOW OF 200-2500 J/KG CAPE OUT IN THE PANHANDLE. DO THINK SPC MARGINAL RISK IS IN PRETTY GOOD SHAPE...MAYBE A TAD TOO FAR WEST. COULD BE DEALING WITH SOME FOG/STRATUS SATURDAY NIGHT INTO SUNDAY AS FRONT HANGS UP ALONG THE LARAMIE RANGE. NAM 850MB MOISTURE POOLS OVER CHEYENNE AND THE SOUTHERN PANHANDLE DURING THAT TIME. FOR NOW...WILL KEEP FOG OUT OF THE FORECAST THOUGH AS FOG IS VERY DIFFICULT TO FORECAST THIS TIME OF YEAR. EASTERLY WINDS WILL STAY WITH US THROUGH SUNDAY INTO MONDAY. BY MONDAY AFTERNOON...ANOTHER FAIRLY STRONG UPPER SHORTWAVE MOVES INTO WESTERN WYOMING WITH 85 KT JET MOVING INTO THE AREA NEAR THE WYOMING/COLORADO BORDER. COULD BE FAVORABLE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. .LONG TERM...(MONDAY NIGHT THROUGH THURSDAY) ISSUED AT 150 PM MDT FRI AUG 14 2015 PRETTY ACTIVE WEATHER FOR EARLY NEXT WEEK AS A UNSEASONABLY STRONG UPPER TROUGH MOVES ACROSS THE REGION. THE GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF THE UPPER TROUGH AND ASSOCIATED SFC FRONTAL PASSAGE. SCATTERED TSTMS WILL POSSIBLE THROUGH MONDAY EVENING...AND SOME OF THESE STORMS COULD BE STRONG WITH THE GFS SHOWING CAPE VALUES OF 1000-1500 J/KG AND DEEP LAYER SHEAR OF 40 KTS OVER AREAS TO THE EAST OF THE LARAMIE RANGE. FROPA OCCURS ON TUES MORNING WITH GOOD COLD AIR ADVECTION AND 700MB TEMPS DROPPING TO 3-6C. WITH THE FASTER FROPA ON THE GFS...THE LATEST MEX GUIDANCE HAS COME DOWN AROUND 10 DEGREES FOR HIGHS ON TUES. IT WILL BE BREEZY ON TUES BEHIND THE FRONT WITH NORTHWEST WINDS GUSTING TO 30-35 MPH. WILL KEEP 20-30 PERCENT POPS THROUGH TUES AFTN. A MUCH DRIER PATTERN WILL BE IN PLACE ON WED/THURS AS MIDLVL FLOW IS WEST TO NORTHWEST AND PW VALUES REMAIN LOW. THERE WILL BE A GRADUAL WARMING TREND BY THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 622 PM MDT FRI AUG 14 2015 SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING WILL CONTINUE THROUGH THIS EVENING. GUSTY ERRATIC WINDS AND MVFR VSBYS ARE POSSIBLE WITH THE TSTMS. SOUTH WINDS WILL REMAIN ON THE GUSTY SIDE NEAR KCDR OVERNIGHT WITH RELATIVELY LIGHT WINDS EXPECTED ELSEWHERE. FOR SATURDAY...WINDS ACROSS THE FORECAST AREA WILL SHIFT TO THE WEST-SOUTHWEST AND WILL INCREASE THROUGH THE MORNING. LOOKING AT WIDESPREAD GUSTS OF 20 TO 25 KTS THROUGH THE AFTERNOON. ANOTHER ROUND OF SHOWERS AND TSTMS ARE ANTICIPATED ONCE AGAIN IN THE AFTERNOON. && .FIRE WEATHER... ISSUED AT 300 PM MDT FRI AUG 14 2015 NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY AS LOW PRESSURE TRACKS ACROSS MONTANA. ASSOCIATED COLD FRONT WITH THE LOW WILL MOVE INTO NORTHERN WYOMING LATE SATURDAY AFTERNOON AND THEN LAY UP AGAINST THE EAST SLOPES OF THE LARAMIE RANGE SATURDAY NIGHT INTO SUNDAY. AHEAD OF THIS FRONT...WE ARE LOOKING AT WESTERLY WINDS GUSTING TO 30 MPH ACROSS MUCH OF FWZ 301...302 AND ZONES WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES EXPECTED TO GET CLOSE TO CRITICAL TOMORROW EARLY EVENING. WINDS WILL SHIFT FROM WEST TO NORTHEAST AS THE FRONT MOVES SOUTH. COOLER TEMPERATURES AND LESS WIND WILL PREVAIL AFTER THE FRONT MOVES INTO THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...GCC LONG TERM...ZF AVIATION...RJM FIRE WEATHER...GCC
Hazardous weather outlook, Aug 14, 3:59 AM MDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 359 AM MDT FRI AUG 14 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 151000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 359 AM MDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL EXIST MAINLY SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ103>106-109>117-151000- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 359 AM MDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL EXIST MAINLY SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 5:20 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 520 PM MDT FRI AUG 14 2015 WYZ106-117-118-150000- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 520 PM MDT FRI AUG 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 600 PM MDT... AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF IRON MOUNTAIN TO 10 MILES NORTH OF WHITAKER. THESE STORMS WERE NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 37 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4164 10512 4165 10468 4151 10481 4150 10511 TIME...MOT...LOC 2320Z 205DEG 2KT 4155 10502 4157 10487 MAZUR
Special weather statement, Aug 14, 6:00 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 600 PM MDT FRI AUG 14 2015 WYZ106>108-117-118-150045- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY- 600 PM MDT FRI AUG 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE... SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM MDT... AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF CHUGWATER...OR 30 MILES SOUTH OF WHEATLAND...MOVING NORTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHUGWATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 41 AND 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4153 10472 4158 10495 4178 10490 4173 10464 TIME...MOT...LOC 0000Z 193DEG 8KT 4162 10482 MAZUR
Special weather statement, Aug 14, 6:52 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT FRI AUG 14 2015
WYZ101-103-107-150145-
EAST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
NORTH LARAMIE RANGE WY-
652 PM MDT FRI AUG 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE AND NORTHWESTERN
PLATTE COUNTIES UNTIL 745 PM MDT...
AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LAPRELE RESERVOIR TO NEAR DOUGLAS TO 10 MILES NORTH OF ESTERBROOK
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 125 AND
152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4306 10559 4296 10516 4271 10507 4250 10541
4266 10542 4274 10565
TIME...MOT...LOC 0052Z 213DEG 17KT 4279 10556 4272 10536 4257 10536
MAZURSpecial weather statement, Aug 14, 7:42 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 742 PM MDT FRI AUG 14 2015 WYZ101-102-150215- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 742 PM MDT FRI AUG 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 815 PM MDT... AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS... MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4299 10534 4324 10512 4309 10489 TIME...MOT...LOC 0142Z 221DEG 25KT 4300 10520 MAZUR
Special weather statement, Aug 14, 7:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT FRI AUG 14 2015 WYZ101-102-150215- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 745 PM MDT FRI AUG 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 815 PM MDT... AT 742 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MANNING RANCH...OR 19 MILES NORTHEAST OF DOUGLAS... MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4288 10516 4299 10534 4324 10512 4309 10489 TIME...MOT...LOC 0144Z 228DEG 23KT 4299 10518 MAZUR
Special weather statement, Aug 14, 8:18 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT FRI AUG 14 2015 WYZ101-102-150245- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 818 PM MDT FRI AUG 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 845 PM MDT... AT 818 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MANNING RANCH...OR 30 MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4297 10496 4308 10513 4337 10489 4319 10461 TIME...MOT...LOC 0218Z 219DEG 21KT 4308 10499 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:00 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Aug 14, 6:52 PM MDT | Special Weather Statement | CYS | Converse | 53 min |
| Aug 14, 7:42 PM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Aug 14, 7:45 PM MDT | Special Weather Statement | CYS | Converse | 30 min |
| Aug 14, 8:18 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
| Aug 14, 9:05 PM MDT | Special Weather Statement | CYS | Niobrara | 25 min |
| Aug 15, 3:01 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.